Alert archive / North Carolina / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 2, 2017, 5:20 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2017, 5:20 PM EDT (21:20 UTC)
- Expired
- Apr 2, 2017, 10:22 PM EDT
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
874 WHUS72 KMHX 022120 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 520 PM EDT SUN APR 2 2017 ...ELEVATED SEAS PERSIST INTO THIS EVENING... ...GALE FORCE WINDS ARE POSSIBLE FROM OREGON INLET TO CAPE LOOKOUT INCLUDING THE PAMLICO SOUND MONDAY NIGHT INTO TUESDAY... .RESIDUAL 5 TO 8 FOOT NORTHEAST SWELL FROM A STORM OFF THE NEW ENGLAND COAST WILL IMPACT THE CENTRAL AND NORTHERN COASTAL WATERS THROUGH THIS EVENING THEN DIMINISH OVERNIGHT. A STRONG COLD FRONT WILL APPROACH THE REGION MONDAY NIGHT AND PASS THROUGH THE WATERS TUESDAY MORNING. AHEAD OF THE FRONT SOUTH TO SOUTHWEST FLOW WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS LATE MONDAY NIGHT INTO TUESDAY. THIS WILL RESULT IN DANGEROUS SEAS IN EXCESS OF 10 FEET MONDAY NIGHT AND TUESDAY. AMZ150-030000- /O.EXP.KMHX.SC.Y.0040.000000T0000Z-170402T2100Z/ /O.NEW.KMHX.SC.Y.0041.170402T2120Z-170403T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 520 PM EDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...NORTHEAST 5 TO 10 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-030930- /O.EXT.KMHX.SC.Y.0040.000000T0000Z-170403T0300Z/ /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 520 PM EDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...LIGHT TONIGHT THEN INCREASING TO SOUTH 25 TO 35 KT WITH GUSTS UP TO 40 KT MONDAY NIGHT AND TUESDAY. * SEAS...5 TO 7 FEET THIS EVENING THEN 8 TO 13 FEET MONDAY NIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ156-030930- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 520 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...SOUTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ158-030930- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1500Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 520 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ135-030930- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1800Z/ PAMLICO SOUND- 520 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
004 WHUS72 KMHX 022325 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 725 PM EDT SUN APR 2 2017 ...ELEVATED SEAS PERSIST INTO THIS EVENING... ...GALE FORCE WINDS ARE POSSIBLE FROM OREGON INLET TO CAPE LOOKOUT INCLUDING THE PAMLICO SOUND MONDAY NIGHT INTO TUESDAY... .RESIDUAL 5 TO 8 FOOT NORTHEAST SWELL FROM A STORM OFF THE NEW ENGLAND COAST WILL IMPACT THE CENTRAL AND NORTHERN COASTAL WATERS THROUGH THIS EVENING THEN DIMINISH OVERNIGHT. A STRONG COLD FRONT WILL APPROACH THE REGION MONDAY NIGHT AND PASS THROUGH THE WATERS TUESDAY MORNING. AHEAD OF THE FRONT SOUTH TO SOUTHWEST FLOW WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS LATE MONDAY NIGHT INTO TUESDAY. THIS WILL RESULT IN DANGEROUS SEAS IN EXCESS OF 10 FEET MONDAY NIGHT AND TUESDAY. AMZ152-154-031130- /O.EXT.KMHX.SC.Y.0040.000000T0000Z-170403T0700Z/ /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 725 PM EDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...LIGHT TONIGHT THEN INCREASING TO SOUTH 25 TO 35 KT WITH GUSTS UP TO 40 KT MONDAY NIGHT AND TUESDAY. * SEAS...5 TO 8 FEET THIS EVENING THEN 8 TO 13 FEET MONDAY NIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ150-030300- /O.EXT.KMHX.SC.Y.0041.000000T0000Z-170403T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 725 PM EDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 5 TO 10 KT. * SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-031130- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 725 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...SOUTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ158-031130- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1500Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 725 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ135-031130- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1800Z/ PAMLICO SOUND- 725 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
195 WHUS72 KMHX 030222 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1022 PM EDT SUN APR 2 2017 ...ELEVATED SEAS PERSIST INTO LATE TONIGHT CENTRAL WATERS... ...GALE FORCE WINDS ARE POSSIBLE FROM OREGON INLET SOUTH INCLUDING THE PAMLICO SOUND MONDAY NIGHT INTO TUESDAY... .RESIDUAL 5 TO 7 FOOT NORTHEAST SWELLS FROM A STORM OFF THE NEW ENGLAND COAST WILL IMPACT THE CENTRAL COASTAL WATERS THROUGH LATE TONIGHT. A STRONG COLD FRONT WILL APPROACH THE REGION MONDAY NIGHT AND PASS THROUGH THE WATERS TUESDAY MORNING. AHEAD OF THE FRONT SOUTH TO SOUTHWEST FLOW WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS LATE MONDAY NIGHT INTO TUESDAY. THIS WILL RESULT IN DANGEROUS SEAS IN EXCESS OF 10 FEET MONDAY NIGHT AND TUESDAY. AMZ150-030330- /O.CAN.KMHX.SC.Y.0041.000000T0000Z-170403T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1022 PM EDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED BELOW 6 FEET. $$ AMZ152-154-031430- /O.CON.KMHX.SC.Y.0040.000000T0000Z-170403T0700Z/ /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1022 PM EDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...LIGHT TONIGHT THEN INCREASING TO SOUTH 25 TO 35 KT WITH GUSTS UP TO 40 KT MONDAY NIGHT AND TUESDAY. * SEAS...4 TO 7 FT TONIGHT THEN 8 TO 13 FEET MONDAY NIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ156-031430- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1022 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...SOUTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ158-031430- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1500Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1022 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ135-031430- /O.CON.KMHX.GL.A.0005.170404T0600Z-170404T1800Z/ PAMLICO SOUND- 1022 PM EDT SUN APR 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 3:17 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 2, 3:17 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
317 PM EDT Sun Apr 2 2017
.SYNOPSIS...
High pressure along the coast this evening will move east
overnight. A warm front will move through Monday night, followed
by a cold front Tuesday. Another warm front will pass through
Wednesday night, followed by a strong cold front Thursday. High
pressure will build in from the west next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 pm Sun...Surface/upper ridge along the Carolina coast
this evening will move east overnight. Skies mostly clear with
only scattered thin cirrus passing through through late tonight.
Low clouds will begin to spread into the far southwest counties
toward dawn Monday as low level flow veers to southeast ahead of
the approaching warm front. With clear skies and light east
winds most of the night, lows will be similar to last night, in
the mid 40s coastal plain to upper 40s/lower 50s south coast and
Outer Banks.
&&
.SHORT TERM /MONDAY/...
As of 3 pm Sun...Time sections show low clouds will continue to
spread from southwest to northeast through the day as low level
flow becomes southeast throughout the forecast area. Models show
any precip will hold off until tomorrow evening so kept forecast
dry all areas. With the ridge off the coast the south to
southwest flow will deepen and strengthen during the day. This
should overcome the low cloud cover resulting in high temps
generally upper 60s/lower 70s northeast counties and Outer
Banks, with lower/mid 70s elsewhere.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 315 PM Sunday...The big story through the long term
period will be the threat for severe weather, first Monday night
into early Tuesday, then again Wednesday night into Thursday.
Cooler air will prevail Friday through next weekend.
Monday night into Tuesday...Along and ahead of the cold front
we expect widespread coverage of showers and
thunderstorms,especially late Monday night into Tuesday
morning when categorical PoPs will continue to be forecast. The
early morning timing of the front may be a limiting factor in
terms of how much instability we will have to work with.
However, ample shear is present with both mid level shear (0-6
bulk shear is 40 to 50 kts) and low level shear (0-1 km shear is
30-40 kts). This system looks like a classic high shear/low
CAPE setup, and there is enough confidence due to the forecast
strong dynamics and high shear present to warrant the SPC to
include a marginal threat for severe weather across all of
Eastern NC. The initial cold front should be through the area by
early Tuesday morning followed by secondary mainly dry front
Tuesday evening which finally ushers drier air into region.
The bulk of the precipitation is expected to occur by noon
Tuesday. Very warm temps this period with lows in the 60s Mon
night and highs in the 80s interior (70s beaches) on Tuesday.
Wednesday through Thursday...Large scale upper trough
amplification is expected over the Eastern US Thu/Fri in
response to upstream flow and phasing jet streams. This will
result in developing low pressure moving from the MS Valley Wed
to the lower Great Lakes Thu, and New England Fri. Some timing
differences remain with the speed of the cold front, though it
appears that a potentially significant severe weather setup
could affect the region. The models are starting to indicate
that precipitation could develop as early as late Wednesday so
include 20-30% PoPs beginning 20Z. The aforementioned trough
attains a strong negative tilt as it swings through the
southeast US and as a result deep rich moisture gets advected
into the region in tandem with very strong dynamics to support
severe thunderstorms. Guidance continues to indicate 850H flow
of 50-70 kt aided by 110+ kt 300MB jet, and PW values AOA 1.5".
If sufficient instability can be realized, then there would be a
threat for a significant regional severe weather outbreak from
the Mid Atlantic into Eastern NC with damaging winds and a risk
for tornadoes and the SPC Day 4-8 Outlook continues to have our
entire region outlooked for possible severe weather Wednesday
night into Thursday. Continued very warm during this period with
highs well into the 70s to near 80 and lows in the 50s Wed
morning and in the 60s Thu morning.
Friday through Sunday...Cooler air is forecast to move into the
area behind the front with highs in the lower 60s Fri and near
60 Sat which is expected to be the coldest day of the week. Sat
low level thickness values around 1310M would even indicate
that highs could remain in the 50s especially if cloud cover is
more extensive than currently anticipated. Although drier air
will move into the area, deep cyclonic flow and instability due
to cold temps aloft could lead to isolated showers Fri so will
continue slight chance PoPs. Dry weather is expected over the
weekend with highs moderating into the upper 60s Sunday.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term /Through Monday/...
As of 3 pm Sun...VFR in the short term. High pressure on the
Carolina coast moves east tonight. Light east winds forecast
overnight around 5 knots. Only a few thin cirrus overhead most
of the night. On Monday a warm front will be approaching from
the southwest. Winds will become southeast early Monday morning,
then southeast then southwest during the day. Low level
moisture will increase from the southwest around daybreak and
spread northeast during the day. MVFR ceilings forecast by mid-
morning at OAJ and EWN, and midday at ISO and PGV. Any precip is
expected to hold off until Monday night.
Long Term /Monday night through Friday/...
As of 315 PM Sunday...Sub VFR conditions likely late Monday
night into the first half of Tuesday in widespread showers and
embedded thunderstorms. VFR conditions return late Tuesday
through most of Wednesday. Widespread precipitation is expected
to develop Wednesday night into Thursday morning with sub VFR
conditions again. Winds will be gusty out of the south and
southwest Mon night into Tue and again on Wednesday night into
Thursday.
&&
.MARINE...
Short Term /Through Monday/...
As of 3 pm Sun...Conditions will be worsening in the short term.
High pressure along the Carolina coast this evening will move
east tonight. A warm front will approach from the southwest
Monday. Light east flow tonight will veer to southeast then
southwest with speeds increasing Monday. Latest run of NWPS was
a little underdone initially with the seas over the central and
northern waters, but still has small craft seas subsiding by 00Z
so made no change to current SCA headlines for the coastal
waters north of Ocracoke.
Long Term /Monday night through Friday/...
As of 315 PM Sunday...Mariners can expect very rough conditions
for much of the upcoming week with strong winds and dangerous
seas. A period of gales looks likely on Monday night into
Tuesday and possibly Wed night into Thursday.
A strong cold front will approach the waters Monday night. Ahead
of the front southeast winds will veer to the southwest and
become strong, 20 to 30 knots sustained late Monday night
through Tuesday. Gale force gusts look likely late Mon night
into especially over the warm Gulf Stream waters south of
Oregon Inlet and over the pamlico Sound, with strong small
craft gusts everywhere else. Dangerous seas build to 6 to 10
feet all waters but approach 14 feet over the Gulf Stream
including Diamond Buoy. Winds shift to the N/NE 10 to 15 kt
behind the front Tue night late through Wed morning then
become southerly 10 kt when seas are forecast to finally
subside below 6 ft.
Southerly flow is forecast to rapidly increase late Wed night and
peak on Thu with strong small craft conditions with low end
gales possible. The strong south winds turn west and remain
very gusty with continued elevated seas into Friday behind the
strong cold front.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch from late Monday night through Tuesday afternoon
for AMZ135-156.
Gale Watch from late Monday night through Tuesday afternoon
for AMZ152-154.
Small Craft Advisory until 8 PM EDT this evening for AMZ152-
154.
Small Craft Advisory until 5 PM EDT this afternoon for AMZ150.
Gale Watch from late Monday night through Tuesday morning for
AMZ158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...JME/TL
AVIATION...JME/HSA
MARINE...JME/JBM/HSAHazardous weather outlook, Apr 2, 4:35 AM EDT, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 435 AM EDT Sun Apr 2 2017 NCZ029-044>047-079>081-090>095-098-103-104-030845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 435 AM EDT Sun Apr 2 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rounds of strong to severe thunderstorms are possible this coming week. The first round will occur late Monday night into early Tuesday. The next round may be a more significant system and will occur late Wednesday night into Thursday. Details will be determined over the coming days, so please monitor future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:46 PM EDT | Gale Watch | MHX | 14 hr |
Nearby
Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.